MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 3-LUMEN 12 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN919472
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/29/2023
Type of Reportable Event Death
Event or Problem Description
It was reported "incident occurred on (b)(6) 2023.Under the effect of traction (patient having stood up), the infusion line of the catheter broke.(catheter inserted on 28 july).The doctor was called by nurses.Doctor instructed to immediately remove the catheter.When the nurses arrived, patient was in respiratory cardiac arrest.Cardiopulmonary resuscitation started by the paramedical team and call for resuscitation.Patient deceased." it was reported by the hospital that the patient had been in follow-up care and rehabilitation department following a recent stroke."the paramedical team noticed that the catheter was cut, so they got the doctor on call, who gave instructions to remove the device.Patient was in cardiac arrest when they came back to the room." the time interval from when the issue was detected to death was 5 minutes.The cause of death is reported as "unexpected cardiorespiratory arrest".An autopsy was not performed.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "incident occurred on (b)(6) 2023.Under the effect of traction (patient having stood up), the infusion line of the catheter broke.(catheter inserted on (b)(6)).The doctor was called by nurses.Doctor instructed to immediately remove the catheter.When the nurses arrived, patient was in respiratory cardiac arrest.Cardiopulmonary resuscitation started by the paramedical team and call for resuscitation.Patient deceased." it was reported by the hospital that the patient had been in follow-up care and rehabilitation department following a recent stroke."the paramedical team noticed that the catheter was cut, so they got the doctor on call, who gave instructions to remove the device.Patient was in cardiac arrest when they came back to the room." the time interval from when the issue was detected to death was 5 minutes.The cause of death is reported as "unexpected cardiorespiratory arrest".An autopsy was not performed.
 
Additional Manufacturer Narrative
Qn#(b)(4).The actual device was not returned; however, the customer provided two photos for analysis.The complaint of extension line separated/torn during use was able to be confirmed by the photos.Both photos revealed that the distal extension line of the catheter was separated as the extension line hub was missing from the device.The separated hub is not visible in the photos, therefore , it cannot be confirmed where on the extension line the separation occurred.A complete visual inspection could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.Air embolism can occur if air is allowed to enter a central venous access device or vein.Do not leave open needles or uncapped, unclamped catheters in central venous puncture site.Use only securely tightened luer-lock connections with any central venous access device to guard against inadvertent disconnection." the customer report of extension line separated/torn during use was confirmed by visual inspection of the customer supplied photos.Both photos revealed that the distal extension line of the catheter was separated as the extension line hub was missing from the device.However, full complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 12 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17640914
Report Number3006425876-2023-00811
Device Sequence Number5680201
Product Code DQY
UDI-Device Identifier00801902102119
UDI-Public00801902102119
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919472
Device Catalogue NumberCS-12123-F
Device Lot Number71F22A0743
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age78 YR
Patient SexUnknown
Patient Weight90 KG